Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 95, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 1999, 9:34 PM CDT for Boyd County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 1999, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 7, 1999, 10:40 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Boyd County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:20 PM CDT | Hail 0.75 | Naper, NE | |
| Jun 7, 10:30 PM CDT | Hail 1 | Naper, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS1 KLBF 080233 RRA SVRLBF NEC015-080340- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 934 PM CDT MON JUN 7 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1040 PM CDT * AT 931 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 36 MILES NORTHEAST OF AINSWORTH OR 13 MILES WEST OF NAPER... MOVING NORTHEAST AT 25 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... NAPER BY 1000 PM CDT THIS STORM HAS A HISTORY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:53 PM CDT, 8 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 12:53 PM CDT, 8 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1253 PM CDT MON JUN 7 1999 JUST WHEN WE THOUGHT WE COULD MAYBE TAKE A BREATHER...LOOKS TO BE ANOTHER ROUND OF CONVECTION TONIGHT...AT LEAST IN AREAS NEAR SOUTH DAKOTA BORDER LATE. GOING WITH THE ETA MODEL AS IT HAS BEEN HANDLING THIS WX PATTERN WELL THIS PAST WEEK...FWC GUIDANCE HAS BEEN OUT TO LUNCH BEYOND 36 HOURS LATELY. WARM FRONT LOOKS TO BE PUSHED NORTH ON THE LLJ TOWARDS NORTHERN NEB...ARRIVING IN TIME TO INTERACT WITH MCS FCST TO DVLP OVER WRN SD. CORFIDI VECTORS PROG IT TO MOVE SOUTHEAST AND CLIP OUR NORTHERN ZONES (VTN-ANW-ONL.) MSTR BEING ADVECTED ON SE WINDS AT SFC AND S WINDS AT MID LEVELS IS LOOKING MORE THAN SUFFICIENT. WE MAY LACK THE DYNAMIC FORCING...BUT THERMO SUPPORT IS THERE. ISENTROPIC LIFT LOOKING REALLY GOOD ALONG THE DRYLINE BY 06Z TUE. TUESDAY/NIGHT...BETTER UPPER LEVEL SUPPORT IN OUR AREA FOR CONTINUED ATM DESTABILIZATION. ANOTHER POSSIBLE DRYLINE INTERACTION LATE IN THE AFTERNOON OR EVENING ACROSS WESTERN NEB. WEAK OUTFLOW BNDY FROM MONDAY NIGHTS MCS MAY INTERACT WITH DRYLINE SPAWNING CONVECTIVE OUTBREAK. BEGINNING TO SOUND LIKE A BROKEN RECORD HERE. WED... SW FLOW CONTINUES ALOFT BRINGING IN MOISTR AT 500MB. LEE SIDE TROF...DRY LINE AGAIN AT 850. WILL PUT IN SOME POPS FOR WED LATE AFT. EXTENDED THU/FRI/SAT... LOOKS RATHER CLOUDY AND ACTIVE THROUGH THE PERIOD. COLD POOL AND TROFFINESS LINGERS ACROSS OUR AREA. NOGAPS IS A LITTLE DIFFERENT FOR SATURDAY...NOT CUTTING OFF LOW BUT PUTTING IT INTO THE NORTHERN STREAM. UKMET VERY DIFFERENT FROM MRF BY SAT. TENDING TOWARDS MRF SOLN ALTHO IT LOOKS SLIGHTLY TOO COOL THURSDAY DESPITE CLOUDINESS. IF THE LONG RANGE FORECAST HOLDS...WILL LOOK FORWARD TO HOT WEATHER ABOUT THIS TIME NEXT WEEK. .LBF...NONE SLM
In the hours before
Local storm report, Jun 7, 9:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT MON JUN 7 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 10 NE SPRINGVIEW NE 0.88 INCH HAIL
06/07/99 KEYA PAHA
0915 PM 10 ENE SPRINGVIEW NE 1.00 INCH HAIL
06/07/99 KEYA PAHA
FWMLocal storm report, Jun 7, 9:24 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT MON JUN 7 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 10 NE SPRINGVIEW NE 0.88 INCH HAIL
06/07/99 KEYA PAHA
0915 PM 10 ENE SPRINGVIEW NE 1.00 INCH HAIL
06/07/99 KEYA PAHA
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:05 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 65 min |
| Jun 7, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 59 min |
| Jun 7, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 45 min |
| Jun 8, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 64 min |
| Jun 8, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.